[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IPk] headache after night time low



Hi Paula

Glucose is the main source of fuel for the brain. Hypoglycaemia occurs when
blood levels of glucose drop too low for the brain to function properly.  The
headache is due to lack of glucose.   When the brain is lacking its main source
of food it interferes with all sort of brain functions.  Plus the release of
counter regulatory hormones like glucagon and adrenaline etc can also play a
part in giving one a hangover like headache.  I cant see why a hypo itself
should cause vitamin deficiency though.     I guess one should take the usual
headache remedies and very carefully try avoid another hypo episode in the next
48 hours.

No doubt people have their own remedies.   Taking black coffee, Red Bull, or
omitting coffee and Red Bull and caffeinated drinks might or might not help.  I
would imagine making sure that you drink enough water and make sure you eat
something even if you are feeling crap might help.


Jackie Mum of Sasha
>
> does anyone know what actually causes headaches after night time lows.
> I think i slept through a bad low last night - got the kind of
> headache that just doesn't shift all day. can you take anything other
> than painkillers to get back to normal - i.e. does the hypo cause some
> mineral deficit?
> Paula
> .

---
avast! Antivirus: Outbound message clean.
Virus Database (VPS): 080618-0, 18/06/2008
Tested on: 19/06/2008 14:38:34
avast! - copyright (c) 1988-2008 ALWIL Software.
http://www.avast.com
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org